|Medication affects performance?||Saddle_Sore|
Dec 19, 2003 1:49 AM
|My dad (67) is a keen road cyclists but has recently been put on Ramipril because the doc says he has a blood pressure issue. Ever since he's been on this stuff he says that he feels as though his legs are hollow and that his stamina seems to have just dribbled away.
According to the manufacturer's blurb:
Altace (Ramipril) is used to treat high blood pressure and heart failure. It decreases certain chemicals that tighten the blood vessels, so blood flows more smoothly and the heart can pump more efficiently.
Altace belongs in a class of drugs called angiotensin converting enzyme (ACE) inhibitors which are used for treating high blood pressure and heart failure and for preventing kidney failure due to high blood pressure and diabetes.
Does anyone have any experience of this?
|No experience, but...||Dwayne Barry|
Dec 19, 2003 5:08 AM
|I would imagine if Rimipril inhibits blood vessel constriction it may be preventing your father's body from redirecting blood flow to the working muscle and away from other tissues. Not sure if that is the case, but decreased blood flow to the muscles could certainly account for your father's symptoms.|
|re: Medication affects performance?||Squint|
Dec 19, 2003 6:58 AM
|He's not imagining it, ramipril will decrease performance.|
|re: Medication affects performance?||Saddle_Sore|
Dec 19, 2003 7:04 AM
|Thank you for taking the time to respond.
It looks as though this is one side-effect that my dad can do without. I think that he'll have to start chugging lots of PSP22 Energy Drink to try and compensate. Either that or get himself a new rear cassette with more generous ratios to help him get along.
|unsure on Ramipril, but||JS Haiku Shop|
Dec 19, 2003 7:38 AM
|i'm on various medications in an attempt to preclude severe/chronic class 3 migraines. these include a beta blocker and anti-depressants, both purported to reduce athletic performance. i have either adjusted to match, or seem to have gotten better on the bike than before the meds.
my problems are more related to beer and an exra 20 pounds.
best wishes for your father. 67! keep on truckin'!
|re: Medication affects performance?||rfrancisco|
Dec 19, 2003 8:09 AM
|I have mild case of hypertension and I've been on verapamil
240 mg for about 8 years. I'm not sure if it's in the same class of medication. I adjusted my diet in Sept this year,
went from 190 lbs to 165 lbs. which help lower my blood pressure. But my performance has gotten better, faster avg.
speed and climbing has gotten better too. My age is 47.
|re: Medication affects performance?||VEN|
Dec 19, 2003 8:48 AM
|I have been on meds for blood pressure for 15 years. I take a beta blocker and that limits your max heart, and slows down your regular heart rate. The meds I take definitely affect performance and stamina. I am 40 and my heart under stress will not beat faster than 135, very limiting on mountains, I just live with it and ride as hard as I can. I would talk to doctor, maybe try a different drug.|
|So what happens to you?||Fez|
Dec 19, 2003 10:41 AM
|So what happens when you go up a hill and reach your drug-limited max?
Are you saying that all of your heart rate zones have been chemically lowered, meaning your output at 135 is comparable to another 40 year-old's output at 170?
|So what happens to you?||rfrancisco|
Dec 19, 2003 2:17 PM
|My max HR is still at 176 bpm. Did a max HR test last weekend, climb Mt.Hamilton lower slope 9 miles @ 5%. Reach a max HR of 176. I think the weight loss help me
alot,cut out all the fast food (Mcdonalds,chips,etc). Eating a low fat diet, lean meat,chicken,fish and lot of veggies. Try to stay away
from process food lots of hidden fats.
Dec 21, 2003 12:22 AM
|..it easy on the meats too. Apparently they contain high amounts of cholesterol no matter how lean.
I had no idea until I checked out: